MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number MP-P5SAT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/15/2012
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
(b)(6) was born on (b)(6) 2006.At nearly two (2) years old, on (b)(6) 2008, (b)(6) underwent placement of an angiodynamics' vortex mp device, catalog # mp-p5sat, lot # 956882.Upon information and belief, the device's description is as follows: vortex mp low profile titanium port system with attached 5f x 76cm silicone catheter.The device at issue was implanted by dr.(b)(6) , m.D., (b)(6) for the chemotherapy treatment of plaintiff's astrocytoma of the spinal cord.On or around (b)(6) 2011, plaintiff presented to (b)(6).(b)(6) with his mother for the scheduled removal of plaintiff's vortex mp.Upon information and belief, (b)(6) port was removed with the use of a bovie electrocautery by dr.(b)(6) , md, at(b)(6).On or around (b)(6) 2012 plaintiff presented back to (b)(6) hospital at (b)(6) with his mother for scheduled physical therapy where plaintiff's medical team ordered an mri of his spine.It was found in the imaging that a portion of the port appeared to be retained in the anterior chest wall soft tissues.It was confirmed through imaging on (b)(6) 2012 that the retained connector was in the right upper chest wall soft tissues.After removal of the defective vortex mp port-a-cath, plaintiff and/or his parents did not have an opportunity to consult with dr.(b)(6), m.D., about the causes of his catheter fracture.At all times relevant to this action, the vortex mp was utilized and implanted in a manner foreseeable to the defendants, as the defendants generated the instructions for use and created procedures for implanting the product.The vortex mp implanted in (b)(6) was in the same or substantially similar condition as when it left the possession and control of the defendants and in the condition directed by and expected by the defendants.
 
Additional Manufacturer Narrative
The reported complaint description of the port locking collar was detached/disconnected from the port-catheter junction during the port explant procedure (due to end of treatment) and retained in the patient's port pocket post procedure cannot be confirmed given the patient centric nature of this event and no port complaint sample was returned.Without receiving product for evaluation a root cause for this event cannot be definitively determined.The likely root cause is end user error in inadvertently leaving the locking collar in the patient's port pocket when closing site for the explant procedure.Device history record review of the packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/locking collar lots for similar collar detached/retained in patient post explant procedure issue.This is the only reported complaint for user error in locking collar retained in patient's port pocket post implant procedure for the vortex port product family in the past 15 months, as such, this is deemed to be an isolated incident (which occurred in 2011).The catheter and locking connector are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with the locking connector) during the implantation procedure.The directions for use (dfu) provides instructions on how to make this connection.Labeling review: the directions for use (dfu, 106086) that is supplied with this device, contains the following statements: indications for use: vortex® mp port models mp-p5pt, mp-p5pk, mp-p5sat, and mp-p5sdt are indicated for central venous placement (either peripheral or chest placement) when patient therapy requires repeated venous access for injection or infusion therapy and/or venous blood sampling.Potential complications: use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: · catheter disconnection or migration.· catheter fracture, including "pinch-off syndrome".· extravasation.· fibrin sheath formation.· infection.· occlusion.· surgical complications.· thromboembolism.Procedure: - slide the catheter over the port body fitting up to the fitting flange.- ensure that the lock is oriented so that the slots on the lock point towards the port and away from the distal end of the catheter.Slide the connector over the catheter until the connector snaps and the connection is visually confirmed.Vortex mp locking mechanism instructions (item (b)(6)): the snap-lock¿ locking mechanism allows for visual and tactile attachment confirmation.Slide the locking mechanism onto the proximal end of the catheter leaving 1 to 2 cm of catheter protruding.Advance the catheter over the end of the barbed connector until the catheter begins to enter the port body.Slide the locking mechanism with the arrows pointed toward the port, up to the port body and "snap" into port.Note: improper assembly may result in catheter damage, leakage, or possible disconnection.Prior practice is recommended to ensure dexterity in connecting the catheter to the port.Do not use surgical instruments for assembly.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key23829939
Report Number1319211-2025-00058
Device Sequence Number13000579
Product Code LJT
UDI-Device IdentifierH787MPP5SAT0
UDI-PublicH787MPP5SAT0
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2011
Device Model NumberMP-P5SAT
Device Lot Number956882
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale